Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 3, 2016, 3:19 AM CDT for 12 counties in South Dakota. It took effect at Oct 3, 2016, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2016, 3:19 AM CDT (08:19 UTC)
- In effect from
- Oct 3, 2016, 12:00 PM CDT
- Expired
- Oct 3, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 159 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS73 KABR 030819 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 319 AM CDT MON OCT 3 2016 SDZ003-004-009-015-016-033>036-045-048-051-032030- /O.NEW.KABR.WI.Y.0011.161003T1700Z-161004T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MURDO... KENNEBEC...FORT THOMPSON 319 AM CDT MON OCT 3 2016 /219 AM MDT MON OCT 3 2016/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...STRONG SOUTHEASTERLY WINDS WILL DEVELOP BY THIS AFTERNOON. WINDS WILL DECREASE SLOWLY THIS EVENING. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...THE COMBINATION OF DRY FUELS AND GUSTY WINDS WILL CAUSE VERY HIGH FIRE DANGER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
088 WWUS73 KABR 031644 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1144 AM CDT MON OCT 3 2016 SDZ003-004-009-015-016-033>036-045-048-051-040000- /O.CON.KABR.WI.Y.0011.161003T1700Z-161004T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MURDO... KENNEBEC...FORT THOMPSON 1144 AM CDT MON OCT 3 2016 /1044 AM MDT MON OCT 3 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON...BEFORE SLOWLY DECREASING THIS EVENING. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...THE COMBINATION OF DRY FUELS AND GUSTY WINDS WILL CAUSE VERY HIGH FIRE DANGER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KF
926 WWUS73 KABR 031931 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 231 PM CDT MON OCT 3 2016 SDZ003-004-009-015-016-033>036-045-048-051-040000- /O.CON.KABR.WI.Y.0011.000000T0000Z-161004T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MURDO... KENNEBEC...FORT THOMPSON 231 PM CDT MON OCT 3 2016 /131 PM MDT MON OCT 3 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON...BEFORE SLOWLY DECREASING THIS EVENING. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...THE COMBINATION OF DRY FUELS AND GUSTY WINDS WILL CAUSE VERY HIGH FIRE DANGER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KF
650 WWUS73 KABR 040002 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 702 PM CDT MON OCT 3 2016 SDZ003-004-009-015-016-033>036-045-048-051-040115- /O.EXP.KABR.WI.Y.0011.000000T0000Z-161004T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MURDO... KENNEBEC...FORT THOMPSON 702 PM CDT MON OCT 3 2016 /602 PM MDT MON OCT 3 2016/ ...WIND ADVISORY HAS EXPIRED... GENERALLY SPEAKING...WIND SPEEDS AND GUSTS ARE ON THE DOWNWARD TREND. THERE COULD BE A FEW MORE INSTANCES OVER THE NEXT COUPLE OF HOURS WHERE GUSTS OF 40 TO 45 MPH ARE OBSERVED...BUT OVERALL THE POTENTIAL FOR WIDESPREAD ADVISORY STRENGTH WINDS IS NO MORE. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 3, 12:25 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 3, 12:25 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1225 AM CDT MON OCT 3 2016 .UPDATE... Issued at 721 PM CDT SUN OCT 2 2016 The going forecast looks to be on track this evening and no changes were made beyond updates to account for hourly trends. Instability showers/virga across central SD have dissipated as expected and no POPs remain in the forecast this evening. Southeasterly winds have lost their gustiness, but are expected to increase rapidly by the late Monday morning. Gusts may near 45 mph for some locations Monday afternoon. Rain chances still look on track for Monday and Tuesday. UPDATE Issued at 622 PM CDT SUN OCT 2 2016 See the updated aviation discussion below. && .SHORT TERM...(This Evening through Tuesday Night) Issued at 346 PM CDT SUN OCT 2 2016 Continue to see very isolated showers across western SD this afternoon along the frontal boundary. Some of this activity may not even be reaching the ground, but will keep slight chances in the forecast over the western CWA through 00Z. Otherwise, main story in the forecast is the approaching low pressure system, which will bring strong winds initially, followed by showers and thunderstorms. Strong winds at 850mb set up over the CWA on Monday, with speeds around 40 to 45 knots. Soundings show good mixing in the lower levels as well, so should be able to mix stronger gusts down to the surface. Raw guidance numbers across central SD show sustained speeds around 30 mph and gusts could certainly reach 45 mph. Good chance there will need to be a wind advisory issued overnight for the Monday afternoon hours, but due to marginality and collaboration purposes, did not issue quite yet. Will await 00Z guidance to see what that provides. Appears any potential advisory would be over central SD and not include the James valley. As for fire weather concerns on Monday, the strong winds and drying fuels, along with the harvest activities will certainly bring a heightened fire threat. But, forecast RH values are currently in the upper 30s to lower 40s over the western CWA, so feel those numbers are a little too high to justify a "winds trump RH" type of a day. Would like to see RH a little bit lower yet. As for the precipitation potential, models still showing the showers moving into central SD late Monday afternoon and into the evening hours, then moving eastward across the rest of the CWA during the overnight hours. On Tuesday, the precip area will be the eastern CWA, mainly east of the James River. Aside from the far east getting showers on Tuesday, the rest of the CWA looks to be dry slotted during the day as the surface low moves northward from western ND into Canada. .LONG TERM...(Wednesday through Sunday) Issued at 346 PM CDT SUN OCT 2 2016 The weather map at 12Z Wednesday will include the 500MB low across southern Saskatchewan extending a sizable trough across the western and central U.S. The surface reflection will have the sfc low out ahead over southern Manitoba, with the cold front set up across eastern MN into IA. Given the size of the system, a secondary through looks to be set up across western ND/eastern MT. The result will be, additional wrap around clouds. Clouds will linger across the region, thanks to the passage of the 500MB trough late Thursday afternoon into Friday morning. High pressure will build in at the sfc and aloft Friday night. However, the 02/06Z run of the GFS was the most aggressive with a lee through to our west by daybreak Saturday. While the ECMWF has some of this, it's much weaker and slower. The 12Z runs have come into slightly better agreement, more in line with the GFS. Will continue that philosophy, and increase the potential for frost development later in the work week. Dry conditions will prevail Thursday night through Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1224 AM CDT MON OCT 3 2016 While VFR conditions are expected through the TAF period, an approaching low pressure system will bring changing conditions over the next 24 hours. Southeast winds are expected to increase later this morning, becoming strong and gusty this afternoon. Gusts in excess of 30 kts are possible at all TAF sites. Showers and thunderstorms are then expected to move from west to east across the region late in the TAF period reaching the KMBG and KPIR TAF sites in the 00z to 06z Tuesday time frame. Reduction to CIGS and VSBYs may occur under the stronger storms. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...Serr SHORT TERM...TMT LONG TERM...KF AVIATION...Wise
Hazardous weather outlook, Oct 2, 3:48 PM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 348 PM CDT SUN OCT 2 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-032100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 348 PM CDT SUN OCT 2 2016 /248 PM MDT SUN OCT 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHEASTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED MONDAY...STRONGEST ACROSS CENTRAL SOUTH DAKOTA. THESE STRONG WINDS ALONG WITH LOW RELATIVE HUMIDITY WILL CREATE VERY HIGH FIRE DANGER FOR COUNTIES ALONG THE MISSOURI RIVER VALLEY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. WHILE SEVERE STORMS ARE NOT EXPECTED, SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS. FROST WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT...ESPECIALLY ACROSS THE JAMES RIVER VALLEY...AS TEMPERATURES FALL INTO THE UPPER 20S TO UPPER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KF
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 6:06 PM CDT | Special Weather Statement | ABR | Corson | 54 min |
| Oct 3, 6:37 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 71 min |
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.